| Model Number |
CF7-7-60 |
| Medical Device Problem Codes |
Overheating of Device (1437); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/02/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A physician was using a closurefast rfa catheter for treatment of the great saphenous vein (gsv).The lumen was flushed prior to use.The ifu was followed.It was reported that abnormal catheter ablation temperature occurred.The initial ablation was successful but it felt like it was stuck midway and when the catheter was removed it was identified that the coil was burnt. another catheter was opened and the remaining portion was ablated.
Additional Manufacturer Narrative
Product analysis visual inspection of the returned catheter revealed two kinks along the shaft.The first kink was observed approx.3.7 cm from the distal tip of the device.The second kink was observed approx.7.8 cm from the distal tip of the device heating element/coil condition: damage was noted along the heating coil/element.Microscopic examination revealed slight bubbling of the fep layer of the heating element/coil.Examination could not confirm if element/coil of the device was exposed the catheter connector was plugged into the resistance tester (cal: 1000001109458) to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 88.0 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 110.0 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.73 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.07 k ohms) all 4 tests passed as per the acceptance criteria.The catheter was connected and recognized by both the rfg3 and rfg2 lab generators when plugged in.When the temperature rose to 120 c, the device completed the cycle without seeing an advisory message medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.